Alert archive / California / Flash Flood Warnings in 2007
Flash Flood Warning 1, NWS Hanford, CA
NWS Hanford, CA issued this flash flood warning at Aug 28, 2007, 2:02 PM PDT for Madera County, California. It was in force for 118 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 28, 2007, 2:02 PM PDT (21:02 UTC)
- Expired
- Aug 28, 2007, 4:00 PM PDT
- In force
- 118 min
- Issued by
- NWS Hanford, CA
- Area
- Counties, with a storm outline in the text
- Flood severity
- None
County Madera County, CA
The radar
The San Joaquin Valley radar (KHNX), 134 km from the middle of the area, began a volume at 21:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Reno, NV (KREV), launched 12:00Z, 9.0 hours before the alert went out and 251 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2866 m above ground
- 0-6 km bulk shear
- 2 kt
- 0-1 km storm-relative helicity
- 20 m²/s²
- 0-3 km storm-relative helicity
- 6 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS56 KHNX 282106 FFWHNX CAC039-282300- /X.NEW.KHNX.FF.W.0001.070828T2102Z-070828T2300Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE SAN JOAQUIN VALLEY CA 202 PM PDT TUE AUG 28 2007 THE NATIONAL WEATHER SERVICE IN HANFORD CA HAS ISSUED A * FLASH FLOOD WARNING FOR... NORTHEASTERN MADERA COUNTY IN CENTRAL CALIFORNIA... * UNTIL 400 PM PDT * AT 158 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED FLASH FLOODING FROM A THUNDERSTORM OVER THE WARNED AREA. ADDITIONAL RAINFALL AMOUNTS OF ONE TO TWO INCHES ARE POSSIBLE IN THE WARNED AREA. AREAS MOST LIKELY TO EXPERIENCE FLASH FLOODING ARE NEAR THE UPPER SAN JOAQUIN DRAINAGE BASIN AROUND GREEN MOUNTAIN...IN THE HIGH COUNTRY OF THE SOUTHERN SIERRA NEVADA. A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING. IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY. HIKERS AND CAMPERS ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT. LAT...LON 3762 11939 3752 11917 3736 11932 3738 11950 TIME...MOT...LOC 2102Z 180DEG 0KT 3751 11937 $$ DCH
2 follow-up statements
000 WGUS76 KHNX 282133 FFSHNX FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE SAN JOAQUIN VALLEY CA 233 PM PDT TUE AUG 28 2007 CAC039-282300- /X.CON.KHNX.FF.W.0001.000000T0000Z-070828T2300Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ MADERA CA- 233 PM PDT TUE AUG 28 2007 ...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 400 PM PDT FOR NORTHEASTERN MADERA COUNTY... AT 224 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A THUNDERSTORM PRODUCING FLASH FLOODING. THIS STORM WAS LOCATED NEAR GRAVEYARD MEADOW...OR ABOUT 15 MILES EAST OF YOSEMITE SOUTH ENTRANCE...MOVING SOUTHWEST AT 5 MPH. OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO MINARETS RAWS...STRAWBERRY MINE...AND GRANITE CREEK CAMPGROUND. DOPPLER RADAR ESTIMATES BETWEEN 4 TO 5 INCHES OF RAIN HAVE FALLEN IN THE WARNED AREA...ADDITIONAL RAINFALL OF 1 TO 2 INCHES ARE POSSIBLE WITH THIS STORM. FLOODING IS OCCURRING OR IS IMMINENT. IT IS IMPORTANT TO KNOW WHERE YOU ARE RELATIVE TO CANYONS...RIVERS...OR CREEKS WHICH CAN BECOME KILLERS IN HEAVY RAINS. LAT...LON 3762 11939 3752 11917 3736 11932 3738 11950 TIME...MOT...LOC 2129Z 062DEG 7KT 3751 11938 $$ JMB
000 WGUS76 KHNX 282300 FFSHNX FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE SAN JOAQUIN VALLEY CA 400 PM PDT TUE AUG 28 2007 CAC039-282310- /X.EXP.KHNX.FF.W.0001.000000T0000Z-070828T2300Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ MADERA CA- 400 PM PDT TUE AUG 28 2007 ...THE FLASH FLOOD WARNING HAS EXPIRED FOR NORTHEASTERN MADERA COUNTY... THE THUNDERSTORM PRODUCING HEAVY RAIN HAS MOVED OUT OF MADERA COUNTY. LAT...LON 3762 11939 3752 11917 3736 11932 3738 11950 TIME...MOT...LOC 2300Z 062DEG 7KT 3743 11958 $$ SANGER
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Hanford, CA wrote its last area forecast discussion before this flash flood warning went out at Aug 28, 8:29 AM PDT, 5 hours 33 minutes earlier.
Area forecast discussion, Aug 28, 8:29 AM PDT, 5 hours 33 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN JOAQUIN VALLEY - HANFORD CA 829 AM PDT TUE AUG 28 2007 .UPDATE...INCREASED POPS OVER THE SIERRA FOR TODAY AS MORE MOISTURE HAS LINGERED OVER THE DISTRICT THAN PREVIOUSLY ANTICIPATED. WILL INCLUDES ALL OF ZONES 96 AND 97 IN SLIGHT CHANCE WITH ELEVATIONS ABOVE 9000 FEET INCREASED TO 40%. REST OF FORECAST AREA UNCHANGED. && .DISCUSSION...RADAR SHOWS SOME RESIDUAL CONVECTION JUST EAST OF THE SIERRA CREST AND WATER VAPOR IMAGERY INDICATES QUITE A BIT OF RESIDUAL MOISTURE AND EVEN A MESO LOW SPINNING OVER THE CENTRAL SIERRA. FORECAST SOUNDINGS ON BOTH THE GFS AND WRF MODELS KEEP A DECENT AMOUNT OF INSTABILITY IN PLACE OVER THE SIERRA THROUGH THIS AFTERNOON WITH LIFTED INDICIES TO -4 AND CAPES TO AS HIGH AS 800 J/KG ALONG THE CREST. HAVE UPPED POPS TO REFLECT THIS THINKING. OVER THE REST OF THE FORECAST AREA, THE AIRMASS CONTINUES TO WARM AS YESTERDAYS PACIFIC TROUGH STALLED JUST TO THE NORTH AND QUICKLY MOVED EAST OF THE AREA. THE MAIN FORECAST CONCERN FOR THE NEXT SEVERAL DAYS WILL BE THE HEAT AS FORECAST MODELS ALL AGREE THAT A STRONG HIGH PRESSURE RIDGE WILL REMAIN OVER THE AREA THROUGH THE WEEKEND. CURRENT GRIDDED PACKAGE REFLECTS THIS HOT SCENARIO. && .AVIATION...ISOLATED AFTERNOON AND EARLY EVENING THUNDERSTORMS OVER THE HIGHEST ELEVATIONS OF THE SOUTHERN SIERRA NEVADA WILL PRODUCE LOCAL MVFR CONDITIONS TODAY. OTHERWISE...VFR CONDITIONS WILL PREVAIL OVER MUCH OF THE CENTRAL CALIFORNIA INTERIOR THROUGH 18Z WEDNESDAY. FOR SPECIFIC DETAILS...PLEASE REFER TO THE TAFS FOR KMCE...KFAT AND KBFL...AND TWEB ROUTES 421 AND 423. && .AIR QUALITY ISSUES...NONE && .HNX WATCHES/WARNINGS/ADVISORIES... NONE. && DUDLEY WEATHER.GOV/HANFORD
In the hours before
Special weather statement, Aug 28, 11:10 AM PDT, 2 hours 52 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE HANFORD CA 1110 AM PDT TUE AUG 28 2007 CAZ089>099-282300- WEST CENTRAL SAN JOAQUIN VALLEY-EAST CENTRAL SAN JOAQUIN VALLEY- SOUTHWESTERN SAN JOAQUIN VALLEY-SOUTHEASTERN SAN JOAQUIN VALLEY- MARIPOSA MADERA AND FRESNO COUNTY FOOTHILLS- TULARE COUNTY FOOTHILLS-KERN COUNTY MOUNTAINS- SIERRA NEVADA FROM YOSEMITE TO KINGS CANYON- TULARE COUNTY MOUNTAINS-INDIAN WELLS VALLEY- SOUTHEASTERN KERN COUNTY DESERT- 1110 AM PDT TUE AUG 28 2007 ...HEAT ADVISORY CONDITIONS POSSIBLE ACROSS THE SAN JOAQUIN VALLEY... A HOT AND HUMID AIRMASS...THE SAME AIRMASS THAT PRODUCED THE EXTREME HEAT CONDITIONS LAST WEEK IN THE CENTRAL USA...WILL MOVE WEST TO CALIFORNIA THROUGH THE END OF THE WORK WEEK. A HEAT ADVISORY MAY BE REQUIRED IN THE NEXT DAY OR SO. EXCESSIVE HEAT CONDITIONS MAY CONTINUE INTO EARLY NEXT WEEK. FOR THURSDAY AND FRIDAY THE AFTERNOON HIGH TEMPERATURE WILL RANGE BETWEEN 103 TO 108 ACROSS MUCH OF THE SAN JOAQUIN VALLEY. COMBINED WITH SOME LEFTOVER MONSOONAL MOISTURE...THE HEAT INDEX MAY EDGE TO NEAR 110 DEGREES FOR TWO HOURS OR MORE DURING THE AFTERNOON. OVERNIGHT LOW TEMPERATURES WILL BE IN THE 70S IN MOST AREAS. PEOPLE MOST SUSCEPTIBLE TO HEAT ILLNESS INCLUDE CHILDREN AND THE ELDERLY...AS WELL AS PEOPLE SUFFERING FROM CERTAIN HEALTH CONDITIONS. THESE INDIVIDUALS SHOULD BE CLOSELY MONITORED DURING TIMES OF EXTREME HEAT. FOR EXAMPLE...CHECK UP ON ELDERLY FAMILY MEMBERS OR NEIGHBORS TWICE A DAY. KEEP IN MIND THESE ADDITIONAL TIPS DURING EXTREME HEAT EPISODES... *DRINK PLENTY OF FLUIDS *STAY OUT OF THE SUN...OR REMAIN INDOORS WITH AIR-CONDITIONING...IF AVAILABLE *AVOID ALCOHOL AND CAFFEINATED BEVERAGES SUCH AS COFFEE...SODA AND TEA *USE WET CLOTHS OR COOLER PACKS ON THE FACE...WRISTS OR NECK FOR A QUICK COOL-DOWN *REMEMBER YOUR PETS...THEY NEED PLENTY OF FRESH DRINKING WATER AND SHADE TO BE PROTECTED FROM EXTREME HEAT *IF HEAT ILLNESS OCCURS...CONTACT YOUR PHYSICIAN OR CALL 911 IMMEDIATELY MONITOR THE LATEST CONDITIONS AND FORECASTS FROM THE NATIONAL WEATHER SERVICE AT: WWW.WEATHER.GOV/HANFORD. FOR MORE HEAT RELATED SAFETY INFORMATION...GOT TO THE AMERICAN RED CROSS WEBSITE: WWW.REDCROSS.ORG/SERVICES/HSS/TIPS/HEAT.HTML JMB WEATHER.GOV/HANFORD
The office that day
Everything else NWS Hanford, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 28, 3:56 PM PDT | Flash Flood Warning | HNX | Mariposa | 64 min |
Nearby
Flash Flood Warnings in California, 2007Every flash flood warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.